Pennsylvania, 2006

Damaging Wind in Pennsylvania, July 10, 2006

July 10, 2006 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 10, 10:51 AM EST, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 10, 10:51 AM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1151 AM EDT MON JUL 10 2006

.SHORT TERM (REST OF TODAY THROUGH TONIGHT)...
ZONE UPDATE DUE TO ISSUANCE OF SVR TSTM WATCH 590 UNTIL 6PM THIS
AFTERNOON FOR THE NORTHERN TWO THIRDS OF OUR CWA. INCREASED POPS
AND ADDED SEVERE TO GRIDS...OTHERWISE REST UNCHANGED.

&&

.PREVIOUS DISCUSSION...
(ISSUED 315 AM EDT MON JUL 10 2006)

SHORT TERM (TODAY THROUGH TUESDAY NIGHT)...
COLD FRONT PUSHING ACROSS THE OHIO VALLEY TODAY WILL BRING A CHANCE
OF SHOWERS AND THUNDERSTORMS TO THE DISTRICT. AS THE FRONT STALLS
ACROSS PA TONIGHT A WAVE MOVING UP THE FRONT WILL KEEP A RISK OF
SHOWERS AND THUNDERSTORMS IN THE DISTRICT FOR TONIGHT THROUGH
TUESDAY NIGHT.

LONG TERM (WEDNESDAY THROUGH SUNDAY)...
A WEAK FRONTAL SYSTEM MOVING SLOWLY ACROSS THE DISTRICT WEDNESDAY
INTO THURSDAY WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS
EACH DAY THROUGH FRIDAY. A RIDGE OF HIGH PRESSURE BUILDING IN
BEHIND THE FRONT WILL BRING DRY WEATHER FOR FRIDAY NIGHT THROUGH
SUNDAY WITH SEASONABLE TEMPERATURES.

AVIATION...
SPREADS GENERALLY 3-6 DEG SO HAVE INCLUDED SOME FOG FOR THE MORNING
HOURS WITH ONLY SOME SCT MID DECK TO HOLD OFF RADIATIONAL COOLING.
TIMING OF LINE OF CONVECTION IN SE MICH COULD BRING IN SOME TRW
TOWARD MID MORNING IN NW TIER TERMINALS WITH MID DAY FURTHER SOUTH
AS WEAK FRONT MOVES TOWARD THE AREA. SOME DECREASE IN CONVECTION IN
THE EVENING HOURS WITH LOSS OF HEATING. SFC WNDS SOUTHWEST 5 TO 10
KTS AND GUSTY IN TSTMS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jul 10, 3:58 AM EST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
458 AM EDT MON JUL 10 2006

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-110900-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-
OHIO-MARSHALL-
458 AM EDT MON JUL 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST
CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY INTO TONIGHT.
THE MAIN SEVERE WEATHER THREAT WILL BE FOR LARGE HAIL AND DAMAGING
THUNDERSTORM WINDS. THE MOST LIKELY TIME FOR THE SEVERE STORMS
WILL BE THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.

MDZ001-WVZ012-021>023-041-110900-
GARRETT-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
458 AM EDT MON JUL 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 10, 10:37 AM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1137 AM EDT MON JUL 10 2006

PAZ007-008-101630-
MERCER PA-VENANGO PA-
1137 AM EDT MON JUL 10 2006

...THUNDERSTORMS...

THUNDERSTORMS WILL MOVE ACROSS VENANGO AND MERCER COUNTIES...

AT 1135 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 21 MILES WEST OF MAURICE K GODDARD
STATE PARK...OR ABOUT 17 MILES NORTHWEST OF FREDONIA...MOVING EAST AT
35 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  MAURICE K GODDARD STATE PARK...OIL CITY...OIL CREEK STATE PARK...
  POLK...SENECA...STONEBORO AND SUGARCREEK

THESE STORMS WILL LIKELY PRODUCE SMALL HAIL AND WIND GUSTS BETWEEN
30 AND 40 MPH. FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.PAY ATTENTION FOR POSSIBLE WARNINGS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY
EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.
Special weather statement, Jul 10, 11:17 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1217 PM EDT MON JUL 10 2006

PAZ008-009-101815-
FOREST PA-VENANGO PA-
1217 PM EDT MON JUL 10 2006

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
VENANGO AND FOREST...

AT 1213 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 16 MILES WEST OF OIL CREEK STATE
PARK...OR ABOUT 12 MILES NORTHWEST OF SUGARCREEK...MOVING EAST AT 40
MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BALLTOWN...KELLETTVILLE...LYNCH...OIL CREEK STATE PARK...
  TIONESTA...WEST HICKORY...BLUE JAY...BROOKSTON...BYROMTOWN...
  CRYSTAL SPRINGS...DAWSON RUN...DUNRING...EAST HICKORY...ENDEAVOR...
  HASTINGS...JAMISON...KISER CORNERS...LITTLE HICKORY...MAYBURG...
  MCCRAYS...MINISTER...NEILLTOWN...PENOKE...PIGEON...PORKEY...
  QUEEN...SHEFFIELD JUNCTION...STARR...STEWART RUN...TRUEMANS...
  TRUNKEYVILLE...WHIG HILL AND YELLOW HAMMER

THESE STORMS WILL LIKELY PRODUCE SMALL HAIL AND WIND GUSTS BETWEEN
40 AND 50 MPH. FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH. PAY ATTENTION FOR POSSIBLE WARNINGS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 600
PM EDT MONDAY EVENING.
Special weather statement, Jul 10, 11:40 AM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1240 PM EDT MON JUL 10 2006

PAZ007-101745-
MERCER PA-
1240 PM EDT MON JUL 10 2006

...POTENTIALLY DANGEROUS THUNDERSTORMS...

INTENSE THUNDERSTORMS WILL MOVE ACROSS MERCER COUNTY...

AT 1239 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 13 MILES WEST OF SHARON...MOVING EAST
AT 35 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  FARRELL...FREDONIA...GROVE CITY...HERMITAGE...MERCER...SHARON AND
  STONEBORO

THESE STORMS WILL LIKELY PRODUCE SMALL HAIL AND WIND GUSTS BETWEEN
40 AND 50 MPH. FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH. PAY ATTENTION FOR POSSIBLE WARNINGS ON THESE STORMS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY
EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.

The radar

The Pittsburgh radar (KPBZ), 83 km away, was scanning. The volume nearest the first event began at 17:21 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Mercer

When
July 10, 12:20 PM EST
Where
Mercer County, Sharon
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
41.250, -80.500

Trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521093.